Alert archive / Iowa / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 22, 2019, 4:19 PM CDT for 5 counties in Iowa. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2019, 4:19 PM CDT (21:19 UTC)
- Expired
- Apr 22, 2019, 5:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 67 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 4:27 PM CDT | TSTM WND GST 60 | Martelle, IA | WIND MOVED A FIRE TRUCK (WIND ESTIMATED HIGHER). |
| Apr 22, 4:30 PM CDT | HAIL 0.25 | Martelle, IA | |
| Apr 22, 4:51 PM CDT | TSTM WND DMG | 1 E Onslow, IA | SIGNS AND TREE LIMBS DOWN ON E29 EAST OF ONSLOW. |
| Apr 22, 5:11 PM CDT | TSTM WND DMG | 2 S Ironhills, IA | TREES AND TREE BRANCHES DOWN AT MAQUOKETA CAVES STATE PARK. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042
WUUS53 KDVN 222119
SVRDVN
IAC031-045-097-105-113-222215-
/O.NEW.KDVN.SV.W.0013.190422T2119Z-190422T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
419 PM CDT Mon Apr 22 2019
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southwestern Jackson County in east central Iowa...
Northern Cedar County in east central Iowa...
Jones County in east central Iowa...
Southeastern Linn County in east central Iowa...
Northwestern Clinton County in east central Iowa...
* Until 515 PM CDT.
* At 419 PM CDT, a severe thunderstorm was located over Martelle, or
9 miles northwest of Mechanicsville, moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Anamosa, Mechanicsville, Marion, Mount Vernon, Lisbon, Springville,
Olin, Wyoming, Oxford Junction, Lost Nation, Bertram, Martelle,
Onslow, Monmouth, Morley, Center Junction, Stone City, Viola,
Whittier and Nashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4228 9074 4191 9075 4189 9153 4210 9155
TIME...MOT...LOC 2119Z 252DEG 32KT 4200 9140
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
McClure6 follow-up statements
508
WWUS53 KDVN 222132
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
432 PM CDT Mon Apr 22 2019
IAC031-045-097-105-113-222215-
/O.CON.KDVN.SV.W.0013.000000T0000Z-190422T2215Z/
Jackson IA-Cedar IA-Jones IA-Linn IA-Clinton IA-
432 PM CDT Mon Apr 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN JACKSON...NORTHERN CEDAR...JONES...SOUTHEASTERN LINN
AND NORTHWESTERN CLINTON COUNTIES...
At 431 PM CDT, a severe thunderstorm was located over Morley, or
near Anamosa, moving east at 35 mph. A second severe thunderstorm
was located north of Mount Vernon moving northeast.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Anamosa, Mechanicsville, Marion, Mount Vernon, Lisbon, Springville,
Olin, Wyoming, Oxford Junction, Lost Nation, Bertram, Martelle,
Onslow, Monmouth, Morley, Center Junction, Stone City, Viola,
Whittier and Nashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4228 9074 4191 9075 4189 9153 4210 9155
TIME...MOT...LOC 2131Z 252DEG 32KT 4203 9126
HAIL...1.00IN
WIND...60MPH
$$
McClure402
WWUS53 KDVN 222135
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
435 PM CDT Mon Apr 22 2019
IAC031-045-097-105-113-222215-
/O.CON.KDVN.SV.W.0013.000000T0000Z-190422T2215Z/
Jackson IA-Cedar IA-Jones IA-Linn IA-Clinton IA-
435 PM CDT Mon Apr 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN JACKSON...NORTHERN CEDAR...JONES...SOUTHEASTERN LINN
AND NORTHWESTERN CLINTON COUNTIES...
At 434 PM CDT, a severe thunderstorm was located over Morley, or near
Anamosa, moving east at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Emergency management.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Anamosa, Mechanicsville, Marion, Mount Vernon, Lisbon, Springville,
Olin, Wyoming, Oxford Junction, Lost Nation, Bertram, Martelle,
Onslow, Monmouth, Morley, Center Junction, Stone City, Viola,
Whittier and Nashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4228 9074 4191 9075 4189 9153 4210 9155
TIME...MOT...LOC 2134Z 252DEG 32KT 4204 9122
HAIL...1.00IN
WIND...70MPH
$$
McClure684
WWUS53 KDVN 222139
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
439 PM CDT Mon Apr 22 2019
IAC031-045-097-105-113-222215-
/O.CON.KDVN.SV.W.0013.000000T0000Z-190422T2215Z/
Jackson IA-Cedar IA-Jones IA-Linn IA-Clinton IA-
439 PM CDT Mon Apr 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN JACKSON...NORTHWESTERN CEDAR...JONES...EAST CENTRAL
LINN AND NORTHWESTERN CLINTON COUNTIES...
At 438 PM CDT, a severe thunderstorm was located near Olin, or 7
miles southeast of Anamosa, moving east northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Emergency management.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Anamosa, Lisbon, Olin, Wyoming, Oxford Junction, Lost Nation,
Martelle, Onslow, Monmouth, Morley, Center Junction, Stone City,
Nashville, Canton, Viola, Baldwin, Emeline, South Gary Owen,
Maquoketa Caves State Park and Buckhorn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4228 9074 4195 9075 4193 9140 4214 9138
TIME...MOT...LOC 2138Z 252DEG 32KT 4205 9116
HAIL...1.00IN
WIND...60MPH
$$
McClure835
WWUS53 KDVN 222147 RRA
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
447 PM CDT Mon Apr 22 2019
IAC113-222157-
/O.CAN.KDVN.SV.W.0013.000000T0000Z-190422T2215Z/
Linn IA-
447 PM CDT Mon Apr 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4228 9074 4195 9075 4194 9130 4216 9129
TIME...MOT...LOC 2147Z 252DEG 32KT 4208 9105
$$
IAC031-045-097-105-222215-
/O.CON.KDVN.SV.W.0013.000000T0000Z-190422T2215Z/
Jackson IA-Cedar IA-Jones IA-Clinton IA-
447 PM CDT Mon Apr 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN JACKSON...NORTH CENTRAL CEDAR...JONES AND
NORTHWESTERN CLINTON COUNTIES...
At 447 PM CDT, a severe thunderstorm was located over Wyoming, or 11
miles east of Anamosa, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Anamosa, Olin, Wyoming, Oxford Junction, Lost Nation, Onslow,
Monmouth, Morley, Center Junction, Nashville, Canton, Baldwin,
Emeline, South Gary Owen, Oxford Mills, Wapsipinicon State Park, Eden
Valley Refuge, Maquoketa Caves State Park, Hale and Crab Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4228 9074 4195 9075 4194 9130 4216 9129
TIME...MOT...LOC 2147Z 252DEG 32KT 4208 9105
HAIL...1.00IN
WIND...60MPH
$$
McClure973
WWUS53 KDVN 222157
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
457 PM CDT Mon Apr 22 2019
IAC031-045-097-105-222215-
/O.CON.KDVN.SV.W.0013.000000T0000Z-190422T2215Z/
Jackson IA-Cedar IA-Jones IA-Clinton IA-
457 PM CDT Mon Apr 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN JACKSON...NORTH CENTRAL CEDAR...JONES AND
NORTHWESTERN CLINTON COUNTIES...
At 457 PM CDT, severe thunderstorms were located along a line
extending from near Canton to Monmouth, moving east northeast at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Anamosa, Olin, Wyoming, Oxford Junction, Lost Nation, Onslow,
Monmouth, Morley, Center Junction, Nashville, Canton, Baldwin,
Emeline, South Gary Owen, Oxford Mills, Wapsipinicon State Park, Eden
Valley Refuge, Maquoketa Caves State Park, Hale and Crab Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4228 9074 4195 9075 4194 9130 4216 9129
TIME...MOT...LOC 2157Z 248DEG 34KT 4222 9096 4207 9090
HAIL...1.00IN
WIND...60MPH
$$
McClure077
WWUS53 KDVN 222202
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
502 PM CDT Mon Apr 22 2019
IAC031-045-097-105-222215-
/O.CON.KDVN.SV.W.0013.000000T0000Z-190422T2215Z/
Jackson IA-Cedar IA-Jones IA-Clinton IA-
502 PM CDT Mon Apr 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN JACKSON...NORTH CENTRAL CEDAR...JONES AND
NORTHWESTERN CLINTON COUNTIES...
At 501 PM CDT, severe thunderstorms were located along a line
extending from near Canton to Monmouth, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Emergency management.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Anamosa, Olin, Wyoming, Oxford Junction, Lost Nation, Onslow,
Monmouth, Morley, Center Junction, Nashville, Canton, Baldwin,
Emeline, South Gary Owen, Oxford Mills, Wapsipinicon State Park, Eden
Valley Refuge, Maquoketa Caves State Park, Hale and Crab Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4228 9074 4195 9075 4194 9130 4216 9129
TIME...MOT...LOC 2201Z 252DEG 32KT 4223 9091 4208 9085
HAIL...1.00IN
WIND...60MPH
$$
McClureWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:59 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 22, 2:59 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 259 PM CDT Mon Apr 22 2019 .SYNOPSIS... Issued at 257 PM CDT Mon Apr 22 2019 18Z surface data has a weak low north of KDSM. A cold front ran south from the low into eastern Kansas. Observation data also suggested the potential for subtle boundaries running east and southeast from the low into northern Illinois and along the Mississippi river down toward KUIN. Dew points were in the 50s ahead of the cold front with 30s and 40s across the central and northern Plains. && .SHORT TERM...(This Evening through Tuesday) ISSUED AT 257 PM CDT Mon Apr 22 2019 Through sunset convection is expected to increase in areal coverage north of I-80 as the weak low approaches the area. This scenario is based on conceptual models and what the overall larger picture is suggesting. South of I-80 convection should be fairly spotty. The overall severe risk still looks marginal but a few isolated severe storms cannot be ruled out. Primary risk looks to be hail with a small potential for damaging winds. This evening the cold front and low will sweep through the area with rain slowly ending from west to east. A few severe storms may be possible in the vicinity of the fronts. Some wrap around rain showers or light rain is possible after midnight generally east of a line from Manchester, IA to Sterling, IL as a weak upper level disturbance rotates through the area. On Tuesday much cooler, drier, and initially breezy conditions will be seen across the area. Temperatures will be close to normal. .LONG TERM...(Tuesday Night through Monday) ISSUED AT 257 PM CDT Mon Apr 22 2019 High pressure will be in control for this period, and will provide quiet and dry conditions across the area. Like the 00z run, the 12z ECMWF is suggesting a weak shortwave passing across our south early Wednesday morning, while the American models and CMC show it further south into southern Missouri and Illinois. Will continue to treat the ECMWF as an outlier for now, and will not advertise any chance of POPs across our south. Above normal temperatures will remain in place with southerly flow, and currently have afternoon highs Wednesday in the upper 60s to lower 70s. Thursday and Friday... Latest guidance remains in decent agreement of bringing a cold front across the region Thursday. The ECMWF, CMC and NAM have it passing during the morning, while the GFS advertises an afternoon arrival. Regardless of timing, this front will not have a lot of moisture and only limited forcing with it, so not expecting a wide area of showers or storms to accompany it with passage. The best chance for any precipitation will be across northwest Illinois, where forcing will be a little stronger with the shortwave. Here, will advertise chance POPs through the afternoon and evening. Temperature-wise, afternoon highs for Thursday will climb into lower to middle 70s with warmer air in place ahead of the front. For Friday, cooler air and passing high pressure will keep afternoon highs in the middle 60s to near 70. Saturday and Sunday... Disagreements continue on the handling of an area of low pressure passing across the Mississippi River Valley. The 12z ECMWF has come in further south, and has the low passing east across central Missouri. This would put us underneath easterly flow and rain provided by isentropic lift. The GFS and CMC show the low much further north into Minnesota and Wisconsin, which would put us in the warm sector with a threat of showers and thunderstorms. I will continue to handle this situation with a blended approach, which keeps us underneath chance of POPs. Will advertise afternoon highs ranging from near 60 in northwest Illinois, to near 70 in northeast Missouri, but expect changes to this as models get a better handle on the low track and warm front placement. Monday on... All models in agreement of unsettled weather continuing into early next week, as frontal boundary develops across the eastern Great Plains into the mid Mississippi River Valley. Temperatures will average near normal for the end of April. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) ISSUED AT 115 PM CDT Mon Apr 22 2019 Unstable atmosphere across eastern Iowa and northern Illinois will allow convection to develop ahead of the approaching cold front. VFR conditions should be seen through 06z/23 with potential MVFR/IFR conditions in SHRA/TSRA. After 06z/23 VFR conditions are forecast with widespread low clouds moving in behind the front that are just above 3 kft agl. && .HYDROLOGY... Issued at 1117 AM CDT Mon Apr 22 2019 Not much change to the forecasts along the Mississippi River as routed water remains the main contributer to the forecasts. Scattered showers and thunderstorms today and tonight should have little affect on the Mississippi River level forecasts. Crests are anticipated at Dubuque to Bellevue this coming weekend. Sites downstream of Bellevue are expected to crest next week. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...Speck AVIATION...08 HYDROLOGY...14
Hazardous weather outlook, Apr 22, 3:29 AM CDT, 12 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 329 AM CDT Mon Apr 22 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-230830- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 329 AM CDT Mon Apr 22 2019 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT The Storm Prediction Center has a marginal risk of severe thunderstorms this afternoon into this evening, for portions of eastern Iowa and northwest Illinois. The main risks will be large hail and damaging winds, but an isolated tornado or two is possible. Moderate to major flooding will continue along the Mississippi River. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Thursday, there is a slight chance for thunderstorms. Severe weather is not expected. Thunderstorms are possible again Saturday and Saturday night. It is too soon to determine the potential for severe weather. Moderate to major flooding will continue along the Mississippi River. Please see the latest Flood Statements and Flood Warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into this evening. Haase/Sheets
In the hours before
Special weather statement, Apr 22, 3:25 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
325 PM CDT Mon Apr 22 2019
IAZ040-041-051-052-063-222230-
Buchanan-Delaware-Benton-Linn-Iowa-
Including the cities of Independence, Manchester, Vinton,
Cedar Rapids, and Marengo
325 PM CDT Mon Apr 22 2019
...STRONG THUNDERSTORMS WILL AFFECT BUCHANAN...BENTON...WESTERN
DELAWARE...WESTERN LINN AND NORTHEASTERN IOWA COUNTIES UNTIL 345 PM
CDT...
At 320 PM CDT, strong thunderstorms were located over Keystone,
near Rowley, and near Norway. The storms were moving northeast at
near 40 mph.
Hail up to nickel size is possible with these storms. These storms
may also grow stronger over the next few hours.
Locations impacted include...
Cedar Rapids, Independence, Vinton, Manchester, Hiawatha, Robins,
Jesup, Center Point, Fairfax, Atkins, Walford, Urbana, Palo,
Shellsburg, Newhall, Edgewood, Winthrop, Hazleton, Walker and
Blairstown.
This includes Interstate 380 between mile markers 25 and 55.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4264 9129 4186 9179 4186 9183 4184 9183
4194 9230 4198 9230 4230 9214 4230 9206
4244 9207 4264 9196
TIME...MOT...LOC 2018Z 180DEG 0KT 4199 9218Local storm report, Apr 22, 3:26 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT MON APR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 2 SW BETTENDORF 41.55N 90.51W
04/22/2019 M0.88 INCH SCOTT IA PUBLIC
A NUMBER OF HAILSTONES MEASURED 7/8 IN
DIAMETER AFTER SOME MELTING (~5 MINUTES
AFTER HAIL HAD FALLEN).
&&Local storm report, Apr 22, 3:31 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT MON APR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 3 SW SPRING HILL 41.58N 90.10W
04/22/2019 M1.00 INCH HENRY IL TRAINED SPOTTER
&&
PSLocal storm report, Apr 22, 3:37 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
337 PM CDT MON APR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL PROPHETSTOWN 41.67N 89.93W
04/22/2019 E0.25 INCH WHITESIDE IL PUBLIC
&&Local storm report, Apr 22, 4:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
404 PM CDT MON APR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
04/22/2019 M53 MPH LINN IA ASOS
0358 PM TSTM WND DMG CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
04/22/2019 LINN IA EMERGENCY MNGR
POWER POLES AND LINES DOWN
&&
TERRYSLocal storm report, Apr 22, 4:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
410 PM CDT MON APR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 3 ESE CEDAR RAPIDS 41.96N 91.61W
04/22/2019 M0.25 INCH LINN IA TRAINED SPOTTER
0402 PM HAIL 3 E CEDAR RAPIDS 41.97N 91.61W
04/22/2019 E0.25 INCH LINN IA TRAINED SPOTTER
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:28 PM CDT | Special Weather Statement | DVN | Louisa | 32 min |
| Apr 22, 1:42 PM CDT | Special Weather Statement | DVN | Muscatine | 48 min |
| Apr 22, 2:10 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 42 min |
| Apr 22, 3:07 PM CDT | Special Weather Statement | DVN | Clinton | 23 min |
| Apr 22, 3:20 PM CDT | Special Weather Statement | DVN | Benton, Buchanan | 25 min |
| Apr 22, 3:25 PM CDT | Special Weather Statement | DVN | Benton, Buchanan | 2 hr |
| Apr 22, 3:26 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 64 min |
| Apr 22, 3:30 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Linn | 60 min |
| Apr 22, 5:00 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson | 45 min |
| Apr 22, 5:09 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 40 min |
| Apr 22, 5:39 PM CDT | Special Weather Statement | DVN | Clinton | 66 min |
| Apr 22, 5:59 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 46 min |
| Apr 22, 6:19 PM CDT | Special Weather Statement | DVN | Cedar, Clinton, Louisa, Muscatine | 56 min |
| Apr 22, 6:46 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 59 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.